Announcement

Collapse
No announcement yet.

ugh..i feel constipated.. only in the bladder

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • amaranthe
    replied
    Something else....I noticed in your signature that mentioned that you may also have IBS ad take Miralax. Just wanted to remind you that antibiotics can be extremely constipating. I also saw that you take Percocet as needed for pain, and they can also cause severe constipation. So, even though it looks like you stay on top of things in that dept, just wanted to remind you to keep a closer eye than normal on things in that area while you are taking an antibiotic so you dont have to deal with that on top of everything else you are going thru right now. (I battle constipation too, and everytime I have that particular problem, it always causes me to have an IC flare, due to the close proximity of the bladder and bowel.) This often puts me into a vicious cycle of pain. (For example, I will have IC pain, and take pain meds for that, causing constipation. Then, the pain from the constipation causes my IC to flare up again. It's really hard to break the cycle once it starts, so it's always best to prevent it whenever I can. That's why I try to spread the word to other patients when I see that they have mitigating factors that could cause a painful bout of constipation, (like taking antibiotics.)

    One last thing....You might also want to consider asking your Dr. or Pharmacist to recommend a good probiotic. Lots of IBS patients swear by them for colon health. Also, it would be particularly useful while you are on the antibiotics to help keep you from getting a yeast infection. (Unfortunately, it is pretty common to get a yeast infection whenever we take abx because the abx kill the good bacteria along with the bad.)

    Leave a comment:


  • amaranthe
    replied
    Are you still taking the antibiotic for the UTI? UTIs can often cause nausea/vomiting. That is very common with infections in general. Have you been nauseated and/or vomiting with this infection so far? Are you running any fever? Have your symptoms been gradually getting better since you started the antibiotic? You need to watch for signs that you are improving on an antibiotic. Also, did the Dr. send it out to be cultured to make sure you are on the right antibiotic? Has it been 3 days (or long enough for the culture to grow to make sure you on the right one? Has your Drs office confirmed that it is the right one after the culture?

    Some meds need to be taken with food, milk, or a full glass of water. Others need to be taken on an empty stomach. Did your pharmacy print out a list of possible side effects when they gave you the instructions. Is it possible it was suppossed to have been taken with food, milk or full glass of water or on an empty stomach and you forgot? Was nausea/vomiting a possible side effect of the antibiotic? If you still have the printed instructions, you might want to go back and read them again in case you missed something. If your pharmacist didnt give you a print out with that info, you should call and ask your pharmacist those questions.

    Another thing to consider, did you miss a dose? If so, what were the instructions if that happened and did you follow them?

    When you are battling an infection, it is very important to know all those things. Otherwise, if you were suppossed to take it with a full glass of water and you just took a sip of water or if you were supposssed to take it with food and you took it on an empty stomach, etc. it can definately cause you to have an increased chance of nasty side effects including nausea/vomiting and/or stomach pain and also possibly diarrhea or constipation. But, worst of all it can be difficult to tell if the med is effective or if the underlying infection is actually getting worse, (thus causing new or worsening symptoms.)

    The questions I posted aren't things that I am asking you, but rather questions you need to be asking yourself, then your Pharmacist and Doctor. After all, I am not in the medical profession, I am just an IC patient like you. I just mentioned those things to get you thinking about whether or not you might have made a mistake in the way you took your medicine or whether or not it is possible that your infection might be worsening.

    I hope you figure out what caused this bout of nausea and that you are over all of this soon and feel better.

    Sending hugs,
    Amaranthe

    Leave a comment:


  • flowerangela
    replied
    2nd day no pain...but i am very nauseated i think it was the order i took my medicine in today or something. its strange how the body tries to tell us things.im trying to listen to mine.

    Leave a comment:


  • amaranthe
    replied
    Sometimes when you first take out a foley, it can take a day or so to get back to urinating normally. It can sometimes make your bladder a bit sluggish for a day or two. (At least that has usually been my experiance.)

    Also, heavy-duty pain meds can sometimes slow down our bladders and/or bowels. This seems to be especially true for me after I have been given something in the hospital that is much stronger than my usual pain meds. If I am not mistaken, you were given Demoral in the hosptial a couple of days ago? If so, this could also be the culprit and could make you sluggish in that dept. at first. Try not to strain, as this can make things worse. Your stream may be weak for the next few days, but should gradually return to your normal pattern after a few days.

    Glad you were able to finally go on your own. Hope you feel better soon!

    Leave a comment:


  • ICNDonna
    replied
    I'm glad you finally urinated. Just remember to avoid straining --- it will only make it worse.

    Warm hugs,
    Donna

    Leave a comment:


  • flowerangela
    replied
    finally went.. no pain thank god but dont want to jinx it

    Leave a comment:


  • flowerangela
    started a topic ugh..i feel constipated.. only in the bladder

    ugh..i feel constipated.. only in the bladder

    ive drank plenty of water since my cath came out but so far no luck going to the bathroom. im not in pain..but i feel like my bladder is full or should be full by now.hopefully i will go tomorrow.i dont want to start self cathing at home.
Working...
X